MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP775D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: * could you please clarify if the patient is still hospitalized due to the broken needle issue? please clarify =>the patient has been hospitalized.* what is the current condition of the patient? =>patient's condition is normal, and no health hazard problems so far.* if retained, what is the surgeon's opinion of consequences to the patient? => the needle tip was not found inside the body.Was there any additional tissue damage as a result of searching for the needle piece? =>although the wound was in the process of being closed, it was opened all the way, cleaned, and sutured again.* what is the lot number? =>unkonwn.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 ug/m.
 
Event or Problem Description
It was reported that a patient underwent a cervical fusion procedure on (b)(6) 2021 and suture was used.During the procedure, when the nurse tried to insert the needle into the sponge, it was difficult to be inserted when checking the needle tip, it was found that the needle tip had been broken.The wound was opened and cleaned again to look for the needle tip, but it was not found in the body.The operation time was extended within 30 minutes.A postoperative ct scan was taken, but the needle tip was not found inside the body.The patient's postoperative status is currently normal as of (b)(6).There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: a needle product code vcp775 was returned for analysis.Upon visual analysis of the returned sample, the needle tip was missing, since was misformed.Based on the information currently available, the blunt tip needle-misformed was identified during the investigation of the sample received.This product issue will be addressed through quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.H3 evaluation: a needle product code vcp775 was returned for analysis.Upon visual analysis of the returned sample, the needle tip was intact and no damaged, breakage needle or defects were observed.The manufacturing records could not be reviewed as the batch number is unknown.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing records could not be reviewed as the batch number is unknown.,the manufacturing records could not be reviewed as the batch number is unknown.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12894739
Report Number2210968-2021-12189
Device Sequence Number17672176
Product Code GAM
UDI-Device Identifier10705031055537
UDI-Public10705031055537
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP775D
Device Catalogue NumberVCP775D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown